Events


 



AUGUST
 

25th
26th

  2017
 

Wellington and Auckland

This will be an invaluable seminar and educational event which will include:

  • Inspiring lectures, and
  • Question and answer sessions
  • Presentation of difficult case studies

We are delighted to have secured an internationally recognised integrative health researcher of this calibre to share such in-depth knowledge with NZ integrative health practitioners.

Simiinar Locations:
Novotel Auckland Airport - Auckland
Date: Saturday 26th August
Time: 9am

Wellington
Date: Friday 25th August
Time: 5:30px

 


INTRODUCING PROFESSOR LUIS VITETTA

- B.Sc.(Hons), PhD, GradDip IntegrMed, GradDip NutrEnvironMed


Luis Vitetta is currently Professor at the University of Sydney, Sydney Medical School and Director of Medical Research at Medlab in Sydney.

Expertise: Probiotics / Human Microbiome, Nutraceuticals, Nutrition, Clinical trials / Epidemiology, Integrative Medicine and Complementary and Alternative Medicine.

Between the years 2007-2013 Luis Vitetta was the Director and Professor of the Centre for Integrative Clinical and Molecular Medicine at The University of Queensland, School of Medicine.

Luis Vitetta is an Honours Graduate from Monash University (1981) in the Department of Biochemistry - Faculty of Medicine, and a PhD Graduate from the University of Melbourne and Faculty of Medicine’s Department of Surgery (1985) where he studied the epidemiological and aetiological factors of biliary disease. He has also studied medicine at the National University of La Plata Medical School in his native Argentina.

He is the chief investigator and the recipient of a National Institute of Complementary Medicine grant for the NICM Collaborative Centre for Transitional/Preclinical and Clinical Research in Nutraceuticals and Herbal Medicines.

Between the years of 2000–2005 he was the Deputy Head and Director of Research of the Graduate School of Integrative Medicine at Swinburne University, where he assisted in implementing post graduate courses for medical graduates in the areas of Nutrition and Environmental Medicine and Integrative Medicine.

He has served as a member of the Cancer Council’s Epidemiology group, an alternate Director of the Victorian Public Health Research and Education Council, and member of its research committee.

He is a member of the executive board of the Australian Research Centre for Complementary and Alternative Medicine and is on the International Advisory Board of the American Academy of Anti-Aging Medicine in the United States. He is an honorary affiliate with the Department of Medicine, Nursing and Health Sciences, Monash University.

Previous appointments have included, Senior Research Associate with the University of Melbourne’s Faculty of Medicine - Centre for Palliative Care at Caritas Christi Hospice and St Vincent’s Hospital and a University of Melbourne Research Fellow with the Faculty of Medicine and the Department of Surgery at the Austin and Repatriation Medical Centre. Professor Vitetta has research interests in nutrition, functional foods and immune function, as well as Mind Body Medicine. He was the first internationally funded Australian researcher investigating Chinese Herbal Medicines in a trial with HIV patients. He is often an invited speaker at numerous local and international conferences.

It is rare to have such a high calibre researcher, clinician and educator in New Zealand to empower New Zealand Practitioners. Please book early with our friendly team to ensure you will benefit from this exceptional educational event.



 

SUBJECTS COVERED:


Introduction to adjuvant treatments for the enhanced management of chronic diseases

  • Intestinal microbiome shifts are significantly and adversely affected by the administration of antibiotics, analgesic, anxiolytic, cholesterol lowering pharmaceuticals as well as other drug classes of medications. The intestinal microbiome is at the centre of health maintenance for end–organs (e.g., brain, liver, skeletal muscle) and disease prevention. As such the intestinal microbiome is vulnerable to the loss of keystone species and also possibly disruptions to bacterial foundation taxa.
  • The administration of evidence based formulations of multi-species probiotics either alone or in combination with bioactive companion compounds (e.g., coenzyme Q10, prebiotics) can lower the risk of disrupting the intestinal microbiome, while adhering to evidence based pharmaceutical medicine.
  • The co-administraiton of probiotics with antibiotics for the prevention of infective diarrhoea or the prevention of antibiotic associated diarrhoea are viable evidence based examples. Furthermore, the treatment of medication side effects such as statin induced skeletal muscle myalgia with and orotate and probiotics may keep patients compliant and reduce the risk of disease progression due to medication cessation because of adverse medication side effects.
  • The targeted administration of probiotic, nutraceutical combination formulations, is a beneficial adjuvant prescription for preventing disease progression.

Learning Objectives:

  • Briefly explain the mechanistic processes and the physiological changes that occur with chronic diseases
  • Engage the learner in an understanding of the overarching role of the intestinal microbiome in maintaining homeostasis of end organs (e.g., liver, skeletal muscle function, adipose tissue, kidneys) physiological functions.
  • Engage the learner with the fact that commensal and pathobiont bacteria teach the human host the fundamental language of molecular biology that is vital for appropriate immune functions and adaptations in health and disease.
  • Discuss the beneficial effect that the administration of probiotics and prebiotics and other compounds in mixed formulations may have as adjuvant treatments in chronic diseases.



NUTRISEARCH EXCLUSIVE SEMINAR SCHEDULES

WELLINGTON - Friday evening seminar

5.30pm Registration - tea & coffee on arrival (20 mins)

5.50pm Introductions by Nutrisearch (10 mins)

6.00pm Prof. Luis Vitetta (1hr)

7.00pm Nibbles, finger food and tea & coffee (30 mins)

7.30pm Prof. Luis Vitetta (1hr)

8.30pm Q & A (15 mins)

8.45pm Wallace Chan - Clinical applications (15 mins)

9.00pm FINISH


AUCKLAND - Saturday morning seminar

9.30am Registration - tea & coffee on arrival (20 mins)

9.50am Introductions by Nutrisearch (10 mins)

10.00am Prof. Luis Vitetta (1hr)

11.00am Nibbles, finger food and tea & coffee (15 mins)

11.15am Prof. Luis Vitetta (1hr)

12.15pm Q & A (15 mins)

12.30pm Wallace Chan - Clinical applications (15 mins)

12.45pm FINISH


To register call Nutrisearch (NZ) 0800 88 44 33

Early Bird Registration - register before 5pm on the 15th August 2017 and pay only $69.95 + GST

Register after 15th August 2017 and pay $79.95 + GST (Student rate = $49.95 + GST)


If you are a practitioner and would like to access these unique products and services please contact our friendly customer service team or alternatively on Freephone NZ 0800 88 44 33 or AUS 1800 177 959.

If you are a patient and would like to access these products and services please click here to request your nearest practitioner